MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Needle Stick/Puncture (2462)
Date of Event 11/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation - unknown.The actual device was not returned to the manufacturing facility for evaluation.Based from the results of our investigation, the root cause of the complaint could not be identified.The condition of the actual sample was not confirmed since it was not returned for evaluation.Retention samples were confirmed free from defects that will affect activation of safety sheath.Related functional testing such as sheath radial strength, sheath activation and deactivation were all passed.In addition, the safety sheath was successfully activated without any difficulty during simulation.We have series of visual in-process inspection to detect abnormality on the sheath that may lead to problem during sheath activation.Molding condition of the components critical to the safety activation of the product is routinely checked to assure that no defects will be encountered that will lead to sheath activation problem.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.Lot history file revealed no related nonconformity or irregularity that will lead to the complaint.Prior shipment, qc conducts outgoing visual, sensory, and functional inspection to assure lots are in good quality.All samples passed.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of terumo ((b)(4)) corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that an employee that incurred a needle stick because the mckesson brand safety needle was difficult to close.The green safety hinge that covers the needle usually is flipped and closed while pushing against the patient table, as to dispose of with needle covered to be safe.However, the cover is not closing easily and flips back up with the needle still out, sticking the nurse.Additional information was received 19novermber2019: no nurses sought medical treatment.There were no risks of infectious disease.The patients past medical history indicates any potential infectious disease which a nurse would be exposed to by blood bourne pathogens.None of the pediatric patients had any infectious diseases.The nurses was stuck when the needle poked them through the finger or into their cuticle.The dirty needles go into a biohazard container which is then incinerated by a waste management company.

Brand Name
MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
MDR Report Key9483687
Report Number3003902955-2019-00054
Device Sequence Number2934136
Product Code MEG
UDI-Device Identifier30612479178763
UDI-Public30612479178763
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberN/A
Device Catalogue Number102-N231S
Device Lot Number190527A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2019
Initial Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1